Peter M Robinson

Position: Tooke Professor of Economic Science and Statistics


Contact details:

Research Interests:

Econometrics, time series analysis, spatial analysis, nonparametric inference, semiparametric inference.

Conference in Honour of Peter Michael Robinson’s 60th Birthday, May 25-26, 2007: Slideshow due to Murad Taqqu; other photographs 1, 2

Academic Genealogy of Peter M. Robinson 2007: Poster due to Domenico Marinucci

Some Recent and Forthcoming Publications:

“Refinements in Maximum Likelihood Inference on Spatial Autocorrelation in Panel Data”, Journal of Econometrics, forthcoming.


“Central limit theorems for long range dependent spatial linear processes”, Bernoulli, forthcoming


“Refined Tests for Spatial Correlation,  Econometric Theory, forthcoming.


“Inference on Nonstationary Time Series with Moving Mean”, Econometric Theory, forthcoming.


“Panel Non-parametric Regression with Fixed Effects”, Journal of Econometrics 188 (2015), 346-362.


“Non-Nested Testing of Spatial Correlation”, Journal of Econometrics 187 (2015), 385-401.


“Inference on Higher-order Spatial Autoregressive Models with Increasingly Many Parameters”, Journal of Econometrics 186  (2015), 19-31.


“Efficient Inference on Fractionally Integrated Panel Data Models with Fixed Effects”, Journal of Econometrics 185  (2015), 435-452.


“The Estimation of Misspecified Long Memory Models",

Journal of Econometrics 178 (2014), 225-230.


“Nonparametric Trending Regression with Cross-Sectional Dependence”, Journal of Econometrics 169 (2012), 4-14.


“Inference on Power Law Spatial Trends”,   Bernoulli 18 (2012), 644-677.


 “Statistical Inference on Regression with Spatial Dependence”

(with S. Thawornkaiwong),  Journal of Econometrics 167 (2012), 521-542. 


“Gaussian Pseudo-Maximum Likelihood Estimation of Fractional Time    Series Models” (with J. Hualde), Annals of Statistics 39 (2011), 3152-3181.  Supplement.      


"Asymptotic Theory for Nonparametric Regression with Spatial Data", Journal of Econometrics 165 (2011), 5-19.

 "The Efficient  Estimation of the Semiparametric Spatial Autoregressive Model",   Journal of Econometrics, 157 (2010), 6-17.

Semiparametric Inference in Multivariate Fractionally Cointegrated Systems”, (with J. Hualde), Journal of Econometrics 157 (2010), 492-511.


"Inference on Nonparametric Nonstationary Time Series with Fractional  

 Errors",   Econometric Theory  25 (2009), 1716-1733.                           

"On Discrete Sampling of Time-Varying Continuous-Time Systems", Econometric Theory 25 (2009), 985-994.

"Large-Sample Inference on Spatial Dependence" The Econometrics Journal

enth Anniversary Special Issue) 12 (2009), S68-S82.

“Correlation Testing in Time Series, Spatial and Cross-Sectional Data”, Journal of Econometrics 147 (2008), 5-16.

"Finite Sample Performance in Cointegration Analysis of Nonlinear Time Series with Long Memory" (with A. Gonçalves da Silva), Econometric Reviews (Special Issue on Realized Volatility and Long Memory)  27 (2008), 268 – 297.

“Multiple Local Whittle Estimation in Stationary Systems”, Annals of Statistics

36 (2008), 2508-2530.

"Fractional Cointegration in Stochastic Volatility Models" (with A. Gonçalves da Silva), Econometric Theory 24 (2008), 1207-1253.

“Developments in the Analysis of Spatial Data” Journal of the Japan Statistical Society (issue in honour of H. Akaike) 38 (2008), 87-96.

“Diagnostic Testing for Cointegration, Journal of Econometrics, 143 (2008), 206-225.

“Root-N-Consistent Estimation of Weak Fractional Cointegration”,  

(with J. Hualde), Journal of Econometrics, 140 (2007), 450-484.

"Nonparametric Spectrum Estimation for Spatial Data" Journal of Statistical Planning and Inference (Special Issue in honour of Madan L. Puri), 137 (2007), 1024-1034.

 “Conditional-Sum-of-Squares Estimation of Models for Stationary Time Series with Long Memory” In  Time Series and Related Topics: In Memory of Ching-Zong Wei. (H.-C. Ho, C.-K. Ing  and T.L. Lai, eds.). IMS Lecture Notes - Monograph Series, 52 (2006), 130-137.


  "Comment on 'Quantile Autoregression', by R. Koenker and Z. Xiao", Journal of the American Statistical Association, 101 (2006), 1001-1002.

"Pseudo-Maximum Likelihood Estimation of ARCH(infinity) Models" (with P. Zaffaroni) Annals of Statistics 34 (2006), 1049-1074.

“Instrumental Variables Estimation of Stationary and Nonstationary    Cointegrating Regressions(with M. Gerolimetto), Econometrics  Journal 9 (2006), 291-306.

"Efficiency Improvements in Inference on Stationary and Nonstationary Fractional Time Series” Annals of Statistics 33 (2005), 1800-1842.

"Modified Whittle Estimation of Multilateral Models on a Lattice"   (with J. Vidal Sanz) Journal of Multivariate Analysis 97 (2006), 1090-1120.

"The Bootstrap and the Edgeworth Correction for Semiparametric Averaged Derivatives"  (with Y. Nishiyama) Econometrica 73 (2005), 903-948.

"Cointegration in Fractional Systems with Deterministic Trends" (with F. Iacone) Journal of Econometrics 129 (2005), 263-298.

"Modelling Memory of Economic and Financial Time Series". Singapore Economic Review ( Eminent Paper Series), 50 (2005), 1-8.

Robust Covariance Matrix Estimation: ‘HAC’ Estimates with Long Memory/Antipersistence Correction”, Econometric Theory, 21 (2005), 171-180.  

 “The Distance Between Rival Nonstationary Fractional Processes” Journal of Econometrics, 128 (2005), 195-236.   

 “LARCH, Leverage and Long Memory“(with L. Giraitis, R. Leipus and D. Surgailis), Journal of Financial Econometrics, 2 (2004), 177-210.   

 “Cointegration in Fractional Systems with Unknown Integration Orders” (with J. Hualde), Econometrica, 71 (2003), 1727-1766.

“Denis Sargan: Some Perspectives”, Econometric Theory, 19 (2003), 481-494.   

  “Edgeworth Expansions for Semiparametric Whittle Estimation of Long Memory”, (with L. Giraitis) Annals of Statistics, 31 (2003), 1325-1375.  

"Semiparametric Frequency Domain Analysis of Fractional Cointegration" (with D. Marinucci), Time Series With Long Memory (P.M. Robinson, ed.), Oxford University Press, Oxford (2003), 334-373.

"Long Memory Time Series", Time Series With Long Memory (P.M. Robinson, ed.), Oxford University Press, Oxford (2003), 1-48.

“Higher-order Kernel Semiparametric M-estimation of Long Memory” (with M. Henry) , Journal of Econometrics, 114 (2003), 1-27.

" Parametric Estimation Under Long Range Dependence” (with L. Giraitis), Theory and Applications of Long Range Dependence (P. Doukhan, G. Oppenheim and M. Taqqu, eds.), Birkhauser (2003), 229-249.

“Adapting to Unknown Disturbance Autocorrelation with Long Memory” (with F.J. idalgo), Econometrica, 70 (2002), 1545-1581.  

“Determination of Cointegrating Rank in Fractional Systems”(with Y. Yajima), Journal of Econometrics, 106 (2002), 217-241.  

“Gaussian Estimation of Parametric Spectral Density with Unknown Pole” (with L. Giraitis and F.J. Hidalgo), Annals of Statistics, 29 (2001), 987-1023.  

“Narrow-Band Analysis of Nonstationary Processes” (with D. Marinucci), Annals of Statistics, 29 (2001), 947-986.  

 “Semiparametric Fractional Cointegration Analysis” (with D. Marinucci), Journal of Econometrics, 105 (2001), 225-247.  

Whittle Estimation of ARCH Models” (with L. Giraitis), Econometric Theory, 17 (2001), 608-631.  

“Finite-Sample Improvements in Statistical Inference with I(1) Processes” (with D. Marinucci), Journal of Applied Econometrics, 16 (2001), 431-444.

 “Edgeworth Expansions for Spectral Density Estimates and Studentized Sample Mean” (with C. Velasco), Econometric Theory, 17 (2001), 497-539.

“Long Range Dependence”, Encyclopaedia of Environmetrics (2001).  

"Testing of Seasonal Fractional Integration in UK and Japanese Consumption and Income” (with L. Gil-Alana), Journal of Applied Econometrics, 16 (2001), 95-114.  

 “The Estimation of Conditional Densities” (with X. Chen and O. Linton), Asymptotics in Statistics and Probability (M.L. Puri, ed.), VSP International Science Publishers, The Netherlands (2001), 71-84.  

 “The Memory of Stochastic Volatility Models”, Journal of Econometrics, 101 2001), 195-218.  

 “Studentization in Edgeworth Expansions for Estimates of Semiparametric Index Models”(with Y. Nishiyama), Nonlinear Statistical Modeling (Festschrift for Takeshi Amemiya) (C. Hsiao, K. Morimune and J. Powell, eds.), Cambridge University Press (2001), 197-240. 


Last updated: 17/09/2015